Alert archive / Illinois / Wind Chill Advisories in 2015
Wind Chill Advisory 7, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 24, 2015, 3:41 AM CST for 12 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2015, 3:41 AM CST (09:41 UTC)
- Expired
- Feb 24, 2015, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS43 KILX 240941 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 341 AM CST TUE FEB 24 2015 ...BITTERLY COLD WIND-CHILLS EARLY THIS MORNING... ILZ044>046-052>057-061>063-241400- /O.NEW.KILX.WC.Y.0007.150224T0941Z-150224T1400Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 341 AM CST TUE FEB 24 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * WIND CHILL VALUES...WIND CHILLS BETWEEN 15 AND 25 BELOW ZERO WILL BE COMMON ACROSS EAST-CENTRAL ILLINOIS. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$
1 follow-up statement
686 WWUS43 KILX 241343 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 743 AM CST TUE FEB 24 2015 ILZ044>046-052>057-061>063-241445- /O.EXP.KILX.WC.Y.0007.000000T0000Z-150224T1400Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 743 AM CST TUE FEB 24 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. RISING TEMPERATURES WILL CAUSE WIND CHILLS TO RISE ABOVE -15 BY MID MORNING. HOWEVER...WIND CHILLS WILL REMAIN BELOW ZERO AT MANY LOCATIONS UNTIL AROUND 10 AM CST...SO TAKE PRECAUTIONS FOR THE COLD AND LIMIT TIME OUTDOORS. $$ ONTON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 3:11 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 24, 3:11 AM CST, 30 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 311 AM CST Tue Feb 24 2015 .SHORT TERM...(Today) ISSUED AT 311 AM CST TUE FEB 24 2015 High pressure centered over the Ohio River Valley will continue to slide off to the southeast, allowing a frontal boundary to approach from the northwest. A tightening pressure gradient between these two features will create strong southwesterly winds gusting to between 20 and 30 mph from late morning through the afternoon. Clouds will be on the increase as the front gets closer, and there will be enough lift to warrant a chance of flurries across the northern half of the KILX CWA this afternoon. Due to partial sunshine and the strong southwesterly flow, afternoon high temperatures will be considerably warmer than in recent days, with readings topping out in the lower to middle 30s. && .LONG TERM...(Tonight through Monday) ISSUED AT 311 AM CST TUE FEB 24 2015 Plenty of challenges in the extended...including a clipper system Wednesday night into Thursday, as well as the potential for a long-duration precipitation event late in the weekend into early next week. Low pressure currently over northern Alberta will dive southeastward over the next 36 hours, spreading clouds and light precipitation into the area Wednesday night. 00z Feb 24 models exhibit a slight northward shift in its track, with consensus placing it near Kansas City by Wednesday evening. Low will be gradually dissipating as it moves further E/SE: however, its more northerly track means precip will likely spread further north and east into the area than previously thought. Still think heaviest precip will be centered along/north of the 500mb vort max, generally across the W/SW CWA. Based on new QPF guidance from WPC and using a 15:1 snow to water ratio, around 1 inch of snow can be expected along/west of a Peoria to Springfield line with as much as 2 inches possible further west toward Quincy/Macomb. Further east, lighter amounts of less than 1 inch can be expected across the remainder of the area. Despite the dissipation of the clipper, a secondary upper wave is now apparent on model solutions swinging into the area on Thursday. Enough synoptic lift will be present along/ahead of this wave to warrant low chance PoPs for light snow-showers, although little or no additional accumulation is anticipated. After a period of cold/dry weather Friday and Saturday, things get more complicated late in the weekend as the upper air pattern shifts from northwesterly to southwesterly. It is looking increasingly likely that a baroclinic zone will lift northward into the region and stall as it becomes parallel to the upper flow. Numerous waves are expected to track along the boundary, setting the stage for a long-duration precip event. There are still many questions regarding timing of individual waves, but general model consensus points to an unsettled period from Saturday night through at least Sunday night. There are even some indications that additional waves will prolong the unsettled weather into Monday and Tuesday as well. At this time, will take a conservative approach due to model uncertainties during this major pattern change and stick with the main precip event occurring from Saturday night through Sunday night. Airmass will initially be very cold/dry, so think precip will hold off until Saturday night and will begin as all snow across the area. As warmer air tries to work northward, precip type becomes a concern on Sunday. High temperatures will likely rise above freezing across the board, with areas along/south of I-70 reaching the 40 degree mark. As a result, the snow will change to all rain across the SE CWA by Sunday afternoon and to a rain/snow mix across much of the remainder of the area. Locations across the far north from the Peoria area northward may remain all snow through Sunday. As the baroclinic zone slowly shifts eastward Sunday night into Monday, precip chances will gradually diminish from northwest to southeast. The rain/snow mix will transition to light snow everywhere Sunday night before largely coming to an end on Monday. It is still too early to discuss snow accumulations, but the potential certainly exists, particularly Saturday night into Sunday morning. Will also have to keep an eye on the potential for a secondary wave along the boundary that could pull precip back into the area Monday night into Tuesday. All in all, the extended is shaping up to be quite active. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) ISSUED AT 1141 PM CST MON FEB 23 2015 Predominantly VFR conditions expected across the central Illinois terminals through the 06Z TAF valid time. High pressure will slowly pull away from the area tonight, allowing a clipper system to approach from the northwest. The approach of this system will see a steady increase in southwest winds later tonight, with the winds becoming quite gusty Tuesday morning. The winds will shift more westerly as the cold front associated with the system passes through Tuesday afternoon. Little precipitation is expected with the clipper, as the best forcing/moisture stay well north of the area. However, would not be surprised to see a few flurries in the vicinity of FROPA. Some guidance also suggests CIGS may drop to MVFR along and behind the front, but confidence in this occurring is too low to carry at this time. Will continue to monitor model trends. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Bak
Hazardous weather outlook, Feb 23, 3:06 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CST MON FEB 23 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-242115- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 306 PM CST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT VERY COLD TEMPERATURES WILL REMAIN OVER THE AREA TONIGHT. WIND CHILLS OF -5 TO -14 WILL BE COMMON OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR SIGNIFICANT RAIN OR SNOW IS POSSIBLE FOR SATURDAY NIGHT AND SUNDAY. UNCERTAINTY REMAINS HIGH IN THE TRACK AND STRENGTH OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.